# SDR CA080121009

- Difficulty date: January 8, 2008
- Submitted: February 15, 2008
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 3,579 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCC4YR2
- System (JASC): 2421 · AC Generator-Alternator
- Part: Alternator
- Part number: ALU8421R
- Part serial: H000002
- Condition: Inoperative
- Stage of operation: CR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

(CAN) IN CRUISE, AC STARTED TO LOOSE ELECTRICAL POWER. FIRST INDICATION, THE TRANSPONDER FAILED. AC THEN RETURNED TO AIRPORT. BOTH LT AND RT ALTERNATOR FAIL INDICATOR LIGHTS REMAINED OUT DURING THE FLIGHT. UPON INSP NEITHER ALTERNATOR WAS CHARGING THE SYS. THE ONLY POWER SUPPLY WAS THE AC BATTERY. THE LT ALTERNATOR WAS FOUND TO BE UNSERVICEABLE. THE RT ALTERNATOR, BECAUSE OF THE ADDED ELECTRICAL LOAD PUT ON IT, CAUSED THE ALTERNATOR BELT TO SLIP ON THE PULLEY, MAKING THE ALTERNATOR INOPERATIVE. ALL AC RADIOS, NECESSARY LIGHTS AND DEICING HEAT WAS ON AT THIS TIME. (TC NR 20080121009)
